MAUDE Adverse Event Report: I-SENS INC. RELION PREMIER BLU TEST STRIPS; BLOOD GLUCOSE MONITORING SYSTEM

I-SENS INC. RELION PREMIER BLU TEST STRIPS; BLOOD GLUCOSE MONITORING SYSTEM
Model Number RELION PREMIER BLU TEST STRIPS
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the customer had thrown away the complaint strip bottle and only given lot information of strip, i-sens analyzed the cause of defective packaging using with retained test strip bottles.As a result of investigation, all retained strip bottles of specified lot were properly packed and the desiccants did not come out of the cap when test strip bottles were opened.In addition, there was no particular matters found as the device history record was reviewed.
 
Event or Problem Description
Customer called he said that the cap on the strip bottle broke when he tried to open it and desiccant spilled all over his bed.He called poison control and they said that it was a drying agent.He said that it flew all over and some may have gotten in his face.There was no damaged to the bottle prior to opening.He has not reused bottle.The beads are very small, so he is concerned about the possibility of remaining desiccant around his home.His major concern was that there was not anything that could have been poisonous within the desiccant.He was not given a direct answer as to what the desiccant is, and the people he spoke to acted like it was no big deal.He feels that it was not properly sealed and that is what lead to the desiccant falling out of the bottle cap.He feels that there should be something in the insert or literature about what the desiccant/chemical for any other issues that may happen in the future.The distributor explained that the bottles were purchased from a third party.Replaced strip and sent return label.The msds for the desiccant was sent to the customer on (b)(6) 2019.

Brand Name
RELION PREMIER BLU TEST STRIPS
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
I-SENS INC.
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS  06646
MDR Report Key9096609
Report Number3005621222-2019-00008
Device Sequence Number2830918
Product Code NBW
UDI-Device Identifier00681131169776
UDI-Public(01)00681131169776
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K170614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/09/2021
Device Model NumberRELION PREMIER BLU TEST STRIPS
Device Catalogue Number780100
Device Lot NumberQD10BBL6F
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2019
Initial Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight159